If your daughter is moody, suffers insomnia, has irregular periods, at times seems really depressed, or is gaining weight, uncertain regarding her future or career, has many short term boyfriends, does not confide in either parent any more, is secretive, or has lost confidence and self esteem -- it may not be explained by the fact that she is a teenager. It may be a serious indication that she is on the Pill.
If this is known to you, the parents, you must also know that in addition to the so called benefits there are some really serious dangers for an underage girl who takes the Pill. When science plays around with hormones and natural chemical changes and circumstances, we are bound to suffer down the track. Instead of any immediate benefit (in this case our daughter not likely to fall pregnant while still a minor) or that her period pain may lessen somewhat, we should be looking further to the known side effects that are likely to affect her later. Perhaps when she marries and will want children and cannot conceive, or does so with less than pleasing results and outcome. Or maybe that it will only result in confining her to years of erratic moods and depression. But you must have considered the consequences that she may also be fated to suffer breast cancer as is often the 'side effect' of underage girls who go too early onto contraceptives.
If your daughter is taking the Pill either by doctor's prescription (and doctors are not always bound to get parents' consent about this) or other means, you may be shocked into considering whether you are required to protect her by ascertaining the facts and dealing with it accordingly.
The Alfred Psychiatry Research Centre in Victoria, Australia had a study completed in 2005 directed by Professor Jayshri Kulkarni, linking some types of oral contraceptive pills with depression. It seems that there is a direct correlation between those women who are taking The Pill and cases of mental depression. In fact there are many women who have realized the connection and have discontinued its use.
The combined progesterone or progestagen and oestrogen pill frequently causes almost instant side effects but other types of the medication cause symptoms that take longer to become evident. The report cites many women in the study experience symptoms of anger, tearfulness , psychic disturbances and sleep disturbances. One of the most common symptoms reported is of breakthrough bleeding.
It must be argued that many women experience no serious after effects of taking the Pill and are able to cope with any inclination to mood changes and depression. However the records are now somewhat overwhelming and demonstrate that the Pill has the capability to cause both cancer and mental illness. This is not the only study that demonstrates the connection. There are hundreds of medical papers and scientific investigations debating the issue and literally millions of posts to the internet about the subject.
We must accept that there is grave doubt about the safety factor and all women should study the medical facts carefully before deciding to continue its use.It is our responsibility to study the medical facts with even more zeal before allowing our daughters to suffer long term damage from premature medication aiming at birth prevention or abortion in order that they may experience sexual activity before they have grown up or are mature in mind and body to be able to conjoin love and sexual activity with its natural purpose of procreation.